Coronary artery pseudoaneurysm post stent implantation causi
The present case has been reported in BMJ.

A 49-year-old man with triple vessel coronary artery disease underwent percutaneous coronary intervention. The right coronary artery (RCA) was treated with two platinum chromium everolimus-eluting stents; 3.5×16 mm in proximal RCA and 3.5×38 mm in mid-to-distal RCA, respectively, with stenting of the left anterior descending (LAD) artery and first obtuse marginal artery (OM1) as well.

The patient was readmitted a month later with chest pain and dyspnoea on exertion. On examination, the patient had tachycardia, elevated jugular venous pressures and mild hypotension. A catheter angiogram revealed a small pseudoaneurysm arising from the RCA with occluded mid RCA stent.

In view of disproportionately severe symptoms compared with the size of the pseudoaneurysm and to delineate the anatomy of the pseudoaneurysm for planning management, a coronary CT angiography (CTA) was advised.

CTA revealed patent proximal RCA stent, with near occlusion of the RCA just proximal to the mid RCA stent. A small pseudoaneurysm was seen arising at the level of proximal 1/3rd of the second stent, with a large surrounding haematoma in the atrioventricular groove. The stent showed in-stent total occlusion, with reformation of distal RCA and a good-sized posterior descending artery.

Mass effect was noted on the right atrium (RA) and right ventricle with dilated RA and inferior vena cava with flattening of the interventricular septum, indicating localised tamponade. The LAD and OM1 stents were patent. The patient underwent surgery with repair of the RCA pseudoaneurysm using direct pledgeted sutures and had an uneventful post-operative course.

Learning points
• Coronary artery pseudoaneurysms can develop from 1 week to 4 years after drug-eluting stent implantation.

• A combination of initial injury induced by stent placement and the biological response to drug-eluting stent, including antiproliferative and antimetabolite action of the drug and inflammatory response to the drug, the polymer, or the stent platform, might result in pseudoaneurysm formation.

• Coronary artery pseudoaneurysms may rapidly enlarge leading to rupture and can rarely cause cardiac tamponade.

Read more here: http://casereports.bmj.com/content/2018/bcr-2018-227714.full
Like
Comment
Share